Guillain-Barré syndrome and ethylene diamine tetraacetic acid-dependent pseudothrombocytopenia associated with mumps.
Autor(es): Sawazaki A.; Nakamura N.; Jyokaji H.; Minami S.; Nakamura S.; Matsuda T.
Resumo: A 35-year-old man with Guillain-Barré syndrome and ethylene diamine tetraacetic acid (EDTA)-dependent pseudothrombocytopenia associated with serologically-confirmed mumps is presented. A polyneuropathy developed 18 days after the onset of mumps, that improved with plasmapheresis. A decreased platelet count was observed 25 days after the onset of mumps attributed to platelet agglutination in blood anticoagulated with EDTA, and the agglutination was prevented by other anticoagulants. Guillain-Barré syndrome associated with mumps is rare and EDTA-dependent pseudothrombocytopenia following mumps has never been documented. This represents the first report of Guillain-Barré syndrome and EDTA-dependent pseudothrombocytopenia following mumps. Furthermore, our findings suggest activation of the humoral immune response as a potential pathogenesis.
Imprenta: Internal Medicine, v. 35, n. 12, p. 996-999, 1996
Identificador do objeto digital: 10.2169/internalmedicine.35.996
Descritores: Guillain-Barre Syndrome - Immune response ; Guillain-Barre Syndrome - Pathogenesis ; Guillain-Barre Syndrome - Viral infections
Data de publicação: 1996